MAUDE Adverse Event Report: ALPHATEC SPINE, INC. INVICTUS¿ OSSEOSCREW® SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

ALPHATEC SPINE, INC. INVICTUS¿ OSSEOSCREW® SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 15905-065-050; 17814-050
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 10/18/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The expansion shaft has not returned for evaluation.The reduction screw remains in-situ.The root cause is unable to be determined at this time.If any additional information is provided, a supplemental report will be submitted.
 
Event or Problem Description
A 6.5 x 50mm reduction screw was loaded on the screwdriver and a 50mm expansion shaft was inserted into the screw.The screw was implanted under fluoroscopy and the expansion shaft was visible.There was no expansion.The surgeon released the tension and tried to remove the expansion shaft.The tip of the shaft broke off into the screw and could not be removed.No patient injury reported.

Brand Name
INVICTUS¿ OSSEOSCREW® SYSTEM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
ALPHATEC SPINE, INC.
1950 camino vida roble
carlsbad CA 92008
Manufacturer Contact
wesley channell
1950 camino vida roble
carlsbad, CA 92008
9014283693
MDR Report Key12833097
Report Number2027467-2021-00073
Device Sequence Number4638671
Product Code NKB
UDI-Device Identifier00190376243832
UDI-Public00190376243832
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K202327
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Model Number15905-065-050; 17814-050
Device Catalogue Number15905-065-050; 17814-050
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2021
Initial Report FDA Received Date11/17/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age58 YR
Patient SexFemale